MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. CYNOSURE CELLULAZE - SLT II

EL.EN. ELECTRONIC ENGINEERING S.P.A. CYNOSURE CELLULAZE - SLT II
Model Number M094A1
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned to the manufacturer for evaluation.Us local authorized service engineer ((b)(4)) checked the actual suspected device unit at customer site on behalf of manufacturer on october 3rd, 2016 (b)(4) because the user was complaining that the device was taking more time than usual to reach the target temperature for 'precision' laser treatment of face and neck with 1440nm wavelength.Technician evaluated the device and found that it out of specifications due to a fault on the hvps power supply.Laser was disabled to prevent usage before repairer.(b)(4) technician made a follow-up service on october 5th, 2016 in order to replace the hvps power supply ((b)(4)).After the hvps replacement the device was again evaluated and found working correctly within specification.The slt ii device is equipped with a measuring mean in order to monitor constantly the emission of the device.This measuring mean works at the activation of the device (calibration status) and during all the treatment time.If this measuring mean detect an emission that goes outside the 20% neighborhood from the power value displayed on the screen it will stop the device and show a low/high energy fault.This faults are explained in the operative manual code om094e1_g at section 10 'troubleshooting' in which is specified that, if the fault persist, a call to service is needed.Moreover this measuring process is considered and evaluated inside the risk analysis of the device.Considering that the device has been manufactured in october 2008, it is been on duty for 8 years and with a 3 million shot count on the laser source's lamp, is possible this hvps power supply fault as an expected long-term maintenance.After repair the device works within specifications and no further remedial actions are required.This initial report is to be considered as final report, unless fda has further questions.Evaluation performed by local service.
 
Event or Problem Description
Us importer's (b)(4) noticed us about a malfunction they recently became aware of.Involved device is cynosure cellulaze - slt ii model number m094a1, s/n (b)(4), manufactured by (b)(4).The actual date of the event is unknown (best estimate date of the event (b)(6) 2016) and el.En.Spa became aware of the event on october 20th, 2016.Event took place in the us territory at (b)(6).The user was complaining that the device was taking more time than usual to reach the target temperature for 'precision' laser treatment of face and neck with 1440 nm wavelenght taking more joule to reach it.Us importer's authorized service technician visited the customer and informed us that the slt ii device, during a service check, fails to meet specifications (low power energy output below the 20% of tolerance).No patient involved and no injury to any people.This malfunction could lead to an under-treatment but cannot, in any time, lead to a serious injury or death.That said, according to 'medical device reporting for manufacturer - guidance for industry and food and drug administration staff' issued on november 8th, 2016, at chapter 2.14, this malfunction is not reportable.We, the manufacturer, decide anyway to report this event in accordance to 21 cfr 1040.11, 21 cfr 1003.10 and 21 cfr 803.50, on the side of caution.

Brand Name
CYNOSURE CELLULAZE - SLT II
Common Device Name
CYNOSURE CELLULAZE - SLT II
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, firenze 50041
IT  50041
MDR Report Key6112772
Report Number3001431138-2016-00011
Device Sequence Number294679
Product Code GEX
UDI-Device Identifier08057017760009
UDI-Public08057017760009
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberM094A1
Device Catalogue NumberM094A1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1